- Careers centre
- MJA Open
- Job Search
- MJA Events
Hepatic encephalopathy precipitated by sodium valproate therapy
H S Subhash, Robert J Heddle, David W Schultz, John Ring and Campbell H Thompson
Med J Aust 2008; 188 (9): 549.
H S Subhash, Registrar1
Robert J Heddle, Director of Allergy, Department of Respiratory Medicine,1 and Associate Professor2
David W Schultz, Senior Lecturer, Division of Neurology3
John Ring, Senior Consultant, Division of Gastroenterology and Hepatology3
Campbell H Thompson, Professor, Division of Medicine3
DeVane CL. Pharmacokinetics, drug interactions, and tolerability of valproate. Psychopharmacol Bull 2003; 37 Suppl 2: 25-42.
Segura-Bruna N, Rodriguez-Campello A, Puente V, Roquer J. Valproate-induced hyperammonemic encephalopathy. Acta Neurol Scand 2006; 114: 1-7.
Gomceli YB, Kutlu G, Cavdar L, et al. Different clinical manifestations of hyperammonemic encephalopathy. Epilepsy Behav 2007; 10: 583-587.
Gerstner T, Buesing D, Longin E, et al. Valproic acid induced encephalopathy — 19 new cases in Germany from 1994 to 2003 — a side effect associated to VAP-therapy not only in young children. Seizure 2006; 15: 443-448.
Beyenburg S, Back C, Diederich N, et al. Is valproate encephalopathy under-recognised in older people? A case series. Age Ageing 2007; 36: 344-346.
The full contents of this page are only available to subscribers.
Log in to keep reading
* Required information